MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8MM TI CANN TIBIAL NAIL-EX W/PROX BEND 345MM-STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8MM TI CANN TIBIAL NAIL-EX W/PROX BEND 345MM-STERILE; NAIL,FIXATION,BONE
Model Number 04.034.249S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent a trauma procedure.The surgeon completed back to back tibial nails and was attempting different angles and leverage options to aid in removal.The surgeon had difficulty disengaging the nail from the insertion handle.He used the screwdriver ball hexagonal to remove the connecting screw.The t-handle ball hexagonal screwdriver had no movement of the connecting screw and it seemed that the interface was cold-welded.After a few attempts, there was some loosening of some of the treads and it started to back out.The tooth of the insertion handle had become disengaged from the nail but threads of the insertion screw were still threaded into the nail.Bending the knee at a 45-degree angle and mallet blows from under the handle while using the combination wrench on the screwdriver aided in the removal of the insertion screw and insertion handle.Upon inspection, there was no thread damage to the screw but there was some damage to the tooth of the insertion handle.Fragments were generated but they were removed easily without additional intervention.Additional x-rays were needed to determine if the screw was backing out of the nail.There was a surgical delay of ten (10) minutes.Procedure was successfully completed.Patient status was unknown.Concomitant devices reported: ball hexagonal screwdriver 8mm (part #: 03.010.092, lot #: unknown, quantity 1).This report is for one (1) 8mm ti cann tibial nail-ex w/prox bend 345mm-sterile.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The images were reviewed, and the reported unable to disassemble condition could not be confirmed without any functional testing.There were no device related issues identified.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: manufacturing location: monument, manufacturing date: june 30, 2013, expiration date: may 30, 2023.Part number: 04.034.249s, 8mm ti cann tibial nail - ex w/prox bend 345mm ¿ sterile, lot number: 7710242 (sterile) ¿ repacked from lot number: 7636667.Work order travelers met all inspection acceptance criteria.Inspection sheet (7636667), in-process acceptance sheet 4034ipa231 rev c met all inspection acceptance criteria.Inspection sheet, inspect dimensional 4034id231 rev d met all inspection acceptance criteria.Inspection sheet, final inspection 4034fi231 rev b met all inspection acceptance criteria.Packaging label log (7710242) lppf, lmd/lpf rev d was reviewed and determined to be conforming.Packaging bom (7710242) was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 10362 (7710242) supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 21012, tialnbri13.00, lot number: 7456867.Certified test report supplied by perryman company dated 14-mar-2013 and certificate of test supplied to perryman by howmet castings were reviewed and determined to be conforming.Lot summary report dated 09-aug-2013 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device history review: aug 17, 2020: dhr reviewed by: mschoenfeld.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8MM TI CANN TIBIAL NAIL-EX W/PROX BEND 345MM-STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10478094
Report Number2939274-2020-03902
Device Sequence Number2578118
Product Code JDS
UDI-Device Identifier10886982094988
UDI-Public(01)10886982094988
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2023
Device Model Number04.034.249S
Device Catalogue Number04.034.249S
Device Lot Number7710242
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer09/08/2020
09/10/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date09/09/2020
09/24/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALL HEX SCREWDRIVER 8MM; BALL HEX SCREWDRIVER 8MM; STANDARD INSERTION HANDLE; STANDARD INSERTION HANDLE; T-HANDLE BALL HEX SCREWDRIVER 8MM; T-HANDLE BALL HEX SCREWDRIVER 8MM; UNK - INSERTION INSTRUMENTS: CONNECTING SCREW; UNK - INSERTION INSTRUMENTS: CONNECTING SCREW
Patient Age39 YR